Alert archive / Oklahoma / Tornado Warnings in 2025

Tornado Warning 182, NWS Norman, OK

September 8, 2025Ellis County, Harper County, Oklahoma

NWS Norman, OK issued this tornado warning at Sep 8, 2025, 6:55 PM CDT for Ellis County, Harper County, Oklahoma. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 8, 2025, 6:55 PM CDT (23:55 UTC)
Expired
Sep 8, 2025, 7:45 PM CDT
In force
50 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
3.0 in

Counties Ellis County, OK, Harper County, OK

The radar

The Dodge City radar (KDDC), 122 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 7:00 PM CDTHAIL 1.75Laverne, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 8, 4:54 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 382 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 239 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
382 J/kg
Mixed-layer CIN
-247 J/kg
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
239 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted.

127 
WFUS54 KOUN 082355
TOROUN
OKC045-059-090045-
/O.NEW.KOUN.TO.W.0182.250908T2355Z-250909T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
655 PM CDT Mon Sep 8 2025

The National Weather Service in Norman has issued a

* Tornado Warning for...
  Northwestern Ellis County in northwestern Oklahoma...
  Southwestern Harper County in northwestern Oklahoma...

* Until 745 PM CDT.

* At 654 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Laverne, moving south at 15 mph.

  HAZARD...Tornado and hail up to three inches in diameter.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Laverne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3672 10001 3677 10000 3674 9984 3652 9986
      3652 10000
TIME...MOT...LOC 2354Z 012DEG 11KT 3670 9994 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...3.00 IN

$$

Meister
1 follow-up statement
312 
WWUS54 KOUN 090015
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
715 PM CDT Mon Sep 8 2025

OKC045-059-090045-
/O.CON.KOUN.TO.W.0182.000000T0000Z-250909T0045Z/
Ellis OK-Harper OK-
715 PM CDT Mon Sep 8 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
NORTHWESTERN ELLIS AND SOUTHWESTERN HARPER COUNTIES...

At 715 PM CDT, a severe thunderstorm capable of producing a tornado
was located 6 miles southwest of Laverne, moving south at 15 mph.

HAZARD...Tornado and two inch hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northwestern Ellis and southwestern Harper Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3671 10000 3666 9985 3652 9986 3652 10000
TIME...MOT...LOC 0015Z 009DEG 12KT 3662 9995 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN

$$

Meister

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Sep 8, 5:13 PM CDT, 1 hour 42 minutes earlier. Its key messages:

  • Updated at 509 PM CDT Mon Sep 8 2025
  • Strong to severe thunderstorms are possible this afternoon and evening, primarily across western Oklahoma.
  • Mild weather continues today with above-normal temperatures likely by mid to late week.
Area forecast discussion, Sep 8, 5:13 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Norman OK
513 PM CDT Mon Sep 8 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 509 PM CDT Mon Sep 8 2025

 - Strong to severe thunderstorms are possible this afternoon and
   evening, primarily across western Oklahoma.

 - Mild weather continues today with above-normal temperatures
   likely by mid to late week.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 1236 PM CDT Mon Sep 8 2025

Thunderstorms have all but diminish across northwest/west central
Oklahoma this morning with convective debris clouds remaining. These
should gradually thin through the afternoon.

Elsewhere, low clouds across parts of the Texas Panhandle and
southwestern Oklahoma/western north Texas have scattered into more
of a Cu structure.  Convective-allowing models (CAMs) have trended
with less coverage of storms this afternoon and evening near
northwest/west central Oklahoma.  However, water vapor imagery shows
a well defined shortwave trough moving into northwestern Kansas with
some cloud enhancement ahead of the feature.  Lift associated with
the approaching disturbance and daytime heating should result in
at least isolated storms by late afternoon/early evening. Perhaps
a better chance of boundary-layer convection will develop across
the Panhandles within weak convergent flow. These storms should
take a while to enter western Oklahoma. If showers/storms form
over northern Oklahoma this afternoon they should be more
elevated.

With the effective shear around 35+ knots, and CAPE (1500-200 J/kg)
this will support strong to severe storms with large hail and
damaging winds.

A low-level jet is expected to develop by late evening/overnight.
The stronger winds tonight should be positioned farther east than
last night and more veered.  Although the mid-level winds will
remain weak and not as westerly, isolated/widely scattered elevated
showers and storms are possible.  This may occur over parts of north
central/central Oklahoma.  It also appears a much better setup for
organized convection will be to our north in parts of Kansas.
However, models are not handling the ongoing convection in central
Kansas very well. Given the veered jet and northwest flow, some
of this activity may try and build into north central Oklahoma
during the morning. There are also indications that a weak
disturbance may approach western Oklahoma late tonight into early
Tuesday.

&&

.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 1236 PM CDT Mon Sep 8 2025

Isolated showers and storms may be ongoing across mainly north
central/central/far western Oklahoma early Tuesday morning.  If
another organized area of convection develops in Kansas will need to
see if this activity may develop over or move into north central
Oklahoma during the morning/early afternoon.  Although the pattern
will become unfavorable for storms by late Wednesday/Thursday
(upper ridge builds over the southern Plains), another weak
disturbance will result in low chances of storms Tuesday evening
into Wednesday morning. These storms should mainly occur across
western/northern Oklahoma.

&&

.LONG TERM...
(Thursday through Sunday)
Issued at 210 AM CDT Mon Sep 8 2025

The mid-level ridge is forecast to remain entrenched across the
Southern Plains through at least Saturday, which will likely
result in continued above-normal temperatures and minimal rain
chances.

The probabilistic temperature forecast (derived from an ensemble
of bias-corrected models) indicates a very high chance of above-
normal temperatures given even the 10th percentile (the colder
end of guidance) has slightly above-normal temperatures Thursday
through Saturday. High temperatures will likely range from the
upper 80s to mid 90s deg F.

By late Saturday into Sunday, the mid-level ridge may weaken as a
trough lifts into the Plains. As a result, there is at least a
low chance of showers and thunderstorms the second half of the
weekend.

Mahale

&&

.AVIATION...
(00Z TAFS)
Issued at 509 PM CDT Mon Sep 8 2025

A line of discrete severe thunderstorms have developed in southern
Kansas and are propogating slowly to the south towards northern
Oklahoma. Added TEMPO groups for storms at WWR and PNC this
evening. Large to very large hail is possible for storms over
northwest Oklahoma over the next few hours, with severe storms
expected to diminish by midnight. Otherwise, low chances for
showers/storms continue into Tuesday evening with southerly winds.

Thompson

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  81  62  85  64 /   0  10  10  10
Hobart OK         86  63  91  65 /   0  10  10  10
Wichita Falls TX  85  63  89  64 /   0   0   0  10
Gage OK           83  61  89  64 /  30  20  20  10
Ponca City OK     82  60  85  63 /  20  20  20  10
Durant OK         82  57  85  60 /   0   0   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

NEAR TERM...06
SHORT TERM...06
LONG TERM....10
AVIATION...01

In the hours before

Special weather statement, Sep 8, 4:56 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Norman OK
456 PM CDT Mon Sep 8 2025

OKZ005-006-082230-
Alfalfa OK-Woods OK-
456 PM CDT Mon Sep 8 2025

...A strong thunderstorm will impact portions of eastern Woods and
northwestern Alfalfa Counties through 530 PM CDT...

At 456 PM CDT, Doppler radar was tracking a strong thunderstorm near
Capron, moving southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cherokee, Burlington, Amorita, Byron, Driftwood, and Ingersoll.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3686 9858 3697 9855 3691 9819 3670 9835
TIME...MOT...LOC 2156Z 295DEG 10KT 3690 9851

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Meister
Special weather statement, Sep 8, 5:53 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Norman OK
553 PM CDT Mon Sep 8 2025

OKZ006-007-012-082330-
Garfield OK-Alfalfa OK-Grant OK-
553 PM CDT Mon Sep 8 2025

...A strong thunderstorm will impact portions of southeastern
Alfalfa, southwestern Grant and northwestern Garfield Counties
through 630 PM CDT...

At 553 PM CDT, Doppler radar was tracking a strong thunderstorm over
southwestern Great Salt Plains Lake, moving southeast at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cherokee, Goltry, Jet, Nash, Hillsdale, Carrier, and Great Salt
Plains Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3672 9841 3685 9832 3665 9786 3643 9805
TIME...MOT...LOC 2253Z 311DEG 22KT 3670 9823

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Meister

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 7:51 AM CDTSpecial Weather StatementOUNHarper24 min
Sep 8, 8:04 AM CDTSpecial Weather StatementOUNEllis26 min
Sep 8, 10:10 AM CDTSpecial Weather StatementOUNRoger Mills35 min
Sep 8, 4:56 PM CDTSpecial Weather StatementOUNAlfalfa34 min
Sep 8, 5:09 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNHarper51 min
Sep 8, 5:20 PM CDTSevere Thunderstorm WarningOUNAlfalfa40 min
Sep 8, 5:34 PM CDTTornado WarningOUNHarper41 min
Sep 8, 5:53 PM CDTSpecial Weather StatementOUNAlfalfa37 min
Sep 8, 5:57 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNHarper48 min
Sep 8, 6:04 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant, Major41 min
Sep 8, 6:07 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant38 min
Sep 8, 6:12 PM CDTTornado WarningOUNHarper48 min
Sep 8, 6:17 PM CDTAreal Flood AdvisoryOUNHarper3 hr
Sep 8, 6:40 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant50 min
Sep 8, 6:45 PM CDTSevere Thunderstorm Warning Destructive damage threatOUNEllis, Harper45 min
Sep 8, 6:59 PM CDTFlash Flood WarningOUNEllis, Harper3 hr

Nearby

Tornado Warnings in Oklahoma, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.